Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 29, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 17, 2004, 11:54 PM CST for Grant County, Saline County, Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2004, 11:54 PM CST (05:54 UTC)
- Expired
- Mar 18, 2004, 12:45 AM CST
- In force
- 51 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Grant County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 49 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 17, 10:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.9 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 10:23 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 17, 10:23 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1023 PM CST WED MAR 17 2004 .DISCUSSION... UPDATED FORECASTS TO HANDLE NEW SEVERE THUNDERSTORM WATCH UNTIL 300 AM CST WEDNESDAY. ALL UPDATES WILL BE OUT SHORTLY. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 22
Hazardous weather outlook, Mar 17, 5:10 PM CST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 510 PM CST WED MAR 17 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 510 PM CST WED MAR 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT A FRONTAL BOUNDARY OVER THE RED RIVER VALLEY OF NORTHEASTERN TEXAS WILL MOVE TO THE NORTHEAST DURING THE REMAINDER OF THIS AFTERNOON AND THIS EVENING...AND ACROSS ARKANSAS DURING THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE SYSTEM AS IT MOVES ACROSS THE AREA...AND INTERACTS WITH SEVERAL UPPER LEVEL LOWS MOVING OUT AHEAD OF THE SYSTEM. SOME STORMS MAY REACH SEVERE LIMITS. THE GREATEST THREATS FROM STORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER CENTRAL AND EASTERN OKLAHOMA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE STORMS SHOULD MOVE INTO PARTS OF WESTERN AND NORTHWESTERN ARKANSAS LATE THIS EVENING. THE GREATEST THREAT FOR SEVERE STORMS WILL BE IN AREAS ALONG AND WEST OF A LINE FROM HARRISON TO MOUNT IDA TO MENA...BUT SEVERE STORMS MAY BE POSSIBLE FURTHER EAST LATER TONIGHT. PEOPLE ARE REMINDED TO KEEP AN EYE ON THE LATEST WEATHER CONDITIONS DURING THE REMAINDER OF THIS AFTERNOON AND TONIGHT...AND TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE CONCERNING THIS DEVELOPING WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY OVER THE WESTERN AND NORTHWESTERN PARTS OF THE AREA THIS EVENING...AND POSSIBLY IN OTHER AREAS FURTHER EAST DURING THE OVERNIGHT HOURS. 22
In the hours before
Local storm report, Mar 17, 9:21 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
921 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 1 S BOONEVILLE 35.12N 93.92W
03/17/2004 LOGAN AR LAW ENFORCEMENT
POWER LINES DOWN. POWER OUTAGES REPORTED IN BOONEVILLE.
&&
28Local storm report, Mar 17, 9:36 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
936 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 3 W BOONEVILLE 35.14N 93.97W
03/17/2004 LOGAN AR LAW ENFORCEMENT
TREES DOWN.
&&
28Local storm report, Mar 17, 10:35 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1035 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 6 N WALDRON 34.99N 94.09W
03/17/2004 0.75 INCH SCOTT AR LAW ENFORCEMENT
OCCURRED IN THE PACK SADDLE AREA.
&&
28Local storm report, Mar 17, 11:40 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1140 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1133 PM HAIL HOT SPRINGS 34.49N 93.05W
03/17/2004 2.75 INCH GARLAND AR EMERGENCY MNGR
BASEBALL SIZE HAIL NEAR DOWNTOWN HOT SPRINGS.
1125 PM HAIL MOUNTAIN PINE 34.57N 93.17W
03/17/2004 1.00 INCH GARLAND AR LAW ENFORCEMENT
1125 PM HAIL SUNSHINE 34.47N 93.23W
03/17/2004 0.75 INCH GARLAND AR EMERGENCY MNGR
POWER OUT IN PARTS OF WESTERN GARLAND COUNTY.
1055 PM HAIL 1 N AVANT 34.66N 93.33W
03/17/2004 1.25 INCH GARLAND AR EMERGENCY MNGR
HAIL OF VARYING SIZES FROM 3/4 INCH TO 1 1/4 INCHES. ALSO
WINDS ESTIMATED AT 45 MPH.
&&
28Local storm report, Mar 17, 11:54 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1154 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG ROYAL 34.52N 93.23W
03/17/2004 GARLAND AR EMERGENCY MNGR
STORAGE BUILDINGS BLOWN OUT INTO U.S. HIGHWAY 270.
ROADWAY BLOCKED.
&&
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:52 PM CST | Severe Thunderstorm Warning | LZK | Logan | 43 min |
| Mar 17, 9:26 PM CST | Severe Thunderstorm Warning | LZK | Yell | 44 min |
| Mar 17, 9:27 PM CST | Severe Thunderstorm Warning | LZK | Scott | 48 min |
| Mar 17, 10:19 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Yell | 31 min |
| Mar 17, 10:49 PM CST | Severe Thunderstorm Warning | LZK | Garland | 31 min |
| Mar 17, 11:07 PM CST | Severe Thunderstorm Warning | LZK | Montgomery | 28 min |
| Mar 17, 11:12 PM CST | Severe Thunderstorm Warning | LZK | Polk | 28 min |
| Mar 17, 11:19 PM CST | Severe Thunderstorm Warning | LZK | Garland | 31 min |
| Mar 17, 11:29 PM CST | Severe Thunderstorm Warning | LZK | Garland | 21 min |
| Mar 17, 11:33 PM CST | Severe Thunderstorm Warning | LZK | Hot Spring | 57 min |
| Mar 17, 11:49 PM CST | Severe Thunderstorm Warning | LZK | Scott | 46 min |
| Mar 17, 11:50 PM CST | Severe Thunderstorm Warning | LZK | Montgomery | 45 min |
| Mar 18, 12:34 AM CST | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson | 46 min |
| Mar 18, 12:47 AM CST | Flash Flood Warning | LZK | Montgomery | 3 hr |
| Mar 18, 1:06 AM CST | Flash Flood Warning | LZK | Polk | 119 min |
| Mar 18, 1:11 AM CST | Severe Thunderstorm Warning | LZK | Lincoln | 44 min |
| Mar 18, 2:38 AM CST | Flash Flood Warning | LZK | Clark, Pike | 2 hr |
| Mar 18, 3:45 AM CST | Flash Flood Warning | LZK | Hot Spring, Montgomery | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.